I was diagnosed last year with high blood pressure. It took several months to figure out what medicines worked best for me. The first one they had me on gave me a cough. It was a really weird side effect, but apparently common for that particular medicine. Trying to get the right dosage can be a pain sometimes, because having to go back to the doctor so many times can get expensive and frustrating, but it's good that you are starting to take control. :)
I just got back from my follow up apointment, and my blood pressue was 160 over 116. So, still high, but definitely an improvement on what it was Monday! I also talked to the doctor about why my arms and legs felt so heavy, and he said that's a pretty common side affect for starting low blood pressure medicine because the body is adjusting to not working so hard but typically wears off once you adjust. I do actually feel a little bit better today in terms of over all energy, so that's good. I have a couple follow up appointments scheduled to check my progress already scheduled.
This group has been really helpful to me over the last few days, lots of good info here and I really appreciate all the advice I've received so far. Really nice knowing I'm not the only one struggling with this and that other people have been in the same spot and come through it. Thanks guys!
Fitness Minutes: (44,432) Posts: 21,742 3/28/14 2:08 A
DECEMBERSNAKE don't be disappointed if you don't see good report. It take time. We all been there. But once the weight and exercise start you will really be glad. So hang in there. I can go to any part of the hospital and mind is excellent until I get to my doctor and it's high. Go figure
Thanks for the warm welcome, everyone! Also, thanks for the advice. I have an appointment with my doctor tomorrow and I'll tell him how the medicine is making me feel. On the bright side, the caffeine detox is officially OVER (only took three days) so that's one less headache to deal with, in the very literal sense. I've been pouring through recipes for low/no sodium vegan meals and making lots of green smoothies. Between that, no coffee, and taking the meds I'm hoping to see some improvement at tomorrow's check up. :)
Fitness Minutes: (44,432) Posts: 21,742 3/27/14 8:09 P
Oh honey, be ever so careful. Strokes are not fun at all! You are so young. Stick to a low cal diet about 1200 cals. find out what that means here on Spark, take your meds and keep in touch on this site. You worry me!!!!!
"The world is one country and mankind its citizens" one of the many truths spoken by Baha'u'llah and "Love is the light that guideth in darkness, the living link that uniteth God with man, that assureth the progress of every illumined soul."
Hi guys! I just joined the team. I have been on Spark people for a few months now and really enjoy it. I just found out about my high blood pressure, and so I figured finding a team that addressed this issue would be a great idea. Last Friday I woke up with sharp, stabbing pain in my right eye. I went to see a doctor and found out I had ruptured capilaries in my eye. I then made an appointment with an opthamologist, but when I was there on the visit he stopped half way through the exam to take my blood pressure. The doctor asked if I was feeling ok, to which I replied that except for the eye problem I felt fine. He then told me my blood pressure was 220 over 180 and he was worried I was about to have a stroke or a heart attack right there in the office! (Incidentally, the eye problem was a direct result of the high blood pressure.)
Needless to say, I was a surpised! I went to a physician and was put on some medication to lower it, and I go back this Friday to see if it's helping. But, scary! I'm only 36, I don't smoke, and I eat a primarily vegan diet. Sure, I'm overweight and I have a history of HBP on all sides of the family, but dang! Just... dang!
The medication they put me on is making me feel like I have no energy and like my arms and legs weigh one ton each. I know I need to get more excersize, but right now that seems like a feat and a half! Have any of you experienced something similar with medication, and if so how do you cope with it and still get your work out in?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.